Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 409, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 20, 1994, 1:30 AM CDT for Rogers County, Tulsa County, Washington County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Oct 20, 1994, 1:30 AM CDT (06:30 UTC)
- Expired
- Oct 20, 1994, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Rogers County, OK, Tulsa County, OK, Washington County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 200632 RRA SVRTUL OKC131-143-147-200715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 130 AM CDT THU OCT 20 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NORTHERN ROGERS COUNTY...NORTHERN TULSA COUNTY ...SOUTHERN WASHINGTON COUNTY AT 130 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF SKIATOOK. THE STORM WAS MOVING EAST AT 30 MPH. VERA...COLLINSVILLE...OOLOGAH AND FOYIL ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER DRIVE ONTO A FLOODED ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:11 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Oct 19, 9:11 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT WED OCT 19 1994 MESONET SHOWING SLGTLY LOWER DWPTS OVR NERN OK THIS EVNG AS WK BNDRY RMNS DRAPED ACRS THE AREA. WL ADD A MENTION OF FOG ONCE AGN TNGT... MAINLY OVR CNTL AND SRN PART OF FA...OTHRWS NOT MUCH TO CHG FRM AFTN PKG. HV CONTD TO SEE A FEW SHWRS TRYING TO BRK OUT OVR SRN PART OF FA...SO LOW POPS LOOK OKAY FOR TNGT W/ SATL SHOWING FEW CLDS OVR ABT SRN HALF AND OKC H85 DWPT +12. ...04... .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:12 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 48 min |
| Oct 20, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.